Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Dr. G - Seroquel
    avatar
    ddnos posted:
    Hi Dr. G.

    I understand that Seroquel can be one of those meds that has a siide effect of weight gain, but I'm wondering does it matter how much one is taking? I ask because my doc has me trying a small dose (25mg - or half that) at night for sleep. I started taking it Dec 1. I noticed lately that I've been gaining some weight and I'm curious if that could be the small dose of Seroquel or just me gaining weight all by myself? lol

    Thank you
    Debbie
    Forgiveness is letting go of the hope that the past could have been any different --Unknown
    Reply
     
    avatar
    ddnos responded:
    bump
    Forgiveness is letting go of the hope that the past could have been any different --Unknown
     
    avatar
    Joseph F Goldberg, MD replied to ddnos's response:
    Debbie, Yes, according to the FDA trials of Seroquel for bipolar depression, there was some indication that weight gain -- which is common at any dose -- may be higher at higher doses v Dr. G.
     
    avatar
    ddnos replied to Joseph F Goldberg, MD's response:
    Thank you, Dr. G - I was hoping that wasn't the case, but kind of figured it was. Oh well.

    Thanks again

    Debbie
    Forgiveness is letting go of the hope that the past could have been any different --Unknown
     
    avatar
    melly2210 replied to ddnos's response:
    Debbie...

    I was up to a 300 mg dose and gaining like crazy. Since July I've gained some 40 lbs and not from eating. Seroquel can also raise your sugar and cholesterol levels too. My pdoc has been fighting me about coming off the Seroquel for the last 4 months. I asked my primary doc to run a full panel of blood work and my sugar levels are high but not enough to warrant diabetic meds or get that dx, and my cholesterol was high enough to be put on meds. I know my diet had no impact on that because I am incredibly conscious of these thing. So today I went in armed with that info, along with the weight gain I've been complaining about, and FINALLY, I am being weaned off of the Seroquel.

    Good luck. It never had a sedated effect on me either. But I'm weird like that.

    Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Differentiating bipolar disorder from borderline personality disorderExpert
    Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
    Was this Helpful?
    116 of 133 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.